Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2019, 8:51 PM CDT for Henderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2019, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 24, 2019, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Henderson County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
009
WGUS54 KFWD 250151
FFWFWD
TXC213-250445-
/O.NEW.KFWD.FF.W.0003.190425T0151Z-190425T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
851 PM CDT Wed Apr 24 2019
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Eastern Henderson County in central Texas...
* Until 1145 PM CDT..
* At 850 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Four to
six inches of rain have fallen. This rainfall will lead to
excessive water runoff and cause flash flooding. Low-lying areas
are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Chandler, Frankston, Brownsboro, Berryville, Coffee City, Poynor
and Moore Station.
An additional inch of rainfall amounts of is possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3206 9562 3235 9565 3236 9545 3233 9546
3228 9545 3223 9549 3220 9546 3219 9547
3218 9546 3218 9547 3215 9548 3214 9546
3211 9546 3208 9543
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 8:20 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 24, 8:20 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 820 PM CDT Wed Apr 24 2019 .UPDATE... A broken line of thunderstorms extending from East Texas to the Texas Coastal bend will continue to work its way east ahead of an upper low over Central Texas. Precipitation has ended for areas along and west of the Interstate 35 corridor and rain will end from west to east across the rest of the region as the evening progresses. Deeper convection continues to develop in the unstable air south of a cold front, from Hearne northeastward to the Palestine area. This region may see the potential for locally heavy rain for a few more hours, so the decision was made to keep the flash flood watch going for the 7 southeasternmost counties until 11 PM while cancelling it for the rest of the forecast area. Additional showers may re- develop farther west late evening and overnight as the core of the upper low moves overhead, but additional flash flooding appears unlikely. Otherwise, slightly cooler air is expected behind the front with lows generally in the 50s. 30 && .AVIATION... /Issued 706 PM CDT Wed Apr 24 2019/ /00Z TAFs/ A broad precipitation shield continues to shift eastward as an upper low moves northeast from Central to North Texas. Embedded thunderstorms have all but ended across the region with the brunt of the convective weather now extending from from the Coastal Bend into East Texas, focused along a weak cold front. Light rain will linger for another hour or two before also coming to an end. There may be enough lift for some additional showers late this evening and overnight as the core of the upper low moves overhead, so VCSH has been kept through 25/09Z. Otherwise, some lower visibilities will hang around as long as the light precipitation remains, with drier air spreading in from the northwest allowing conditions to improve later this evening. VFR conditions and continued northwest winds can be expected on Thursday as the upper level system exits to the northeast. 30 && .SHORT TERM... /Issued 331 PM CDT Wed Apr 24 2019/ /Through Tonight/ Widespread rain covers most of the southern half of the CWA as of 3 pm. The line of storms we have been anticipating this afternoon has materialized from Burnet to Blanco and is on track to move across parts of Bell, Milam, and Robertson counties at the least. This line may expand north as it crosses into parts of southeast Texas, including Leon and Anderson counties. North of this line, steady light to moderate rain with pockets of heavier rain will continue for the next few hours. However, this rain will still result in flooding problems; in particular in the southwest portions of the CWA where an area of moderate to heavy rain remains nearly stationary. Road closures have already been reported in Comanche County and will also be possible in surrounding counties. A severe weather threat still exists across our far southern counties as the line of storms moves across that area. Strong winds will be the main threat, but we will monitor for a lower end tornado threat as this area lies along a remnant outflow boundary. The majority of the rain, including the line of storms, will move east of the region this evening, but showers and some storms will linger across the region into the overnight hours as the upper level disturbance lifts across the region. This wrap around precipitation may linger across our eastern counties through daybreak, but should end Thursday morning. Severe weather is not expected overnight. The clouds will also be slow to erode tonight, resulting in a mostly cloudy night. Overnight lows will range from the mid 50s in the west to around 60 degrees in the east. JLDunn && .LONG TERM... /Issued 331 PM CDT Wed Apr 24 2019/ /Thursday through Wednesday/ In the wake of tonight's departing system, anticyclonic flow will persist through Friday, and quiet weather is expected. A front will move through the region on Thursday evening and night, but a noticeable temperature drop is not expected. The upper level flow will flatten a little by Saturday as an upper level disturbance moves through the northern Plains. This will send another front down the Plains, and a few showers may reach our northern counties Saturday night. The front may barely cross the Red River on Saturday, but isn't expected to progress any further south before lifting north Saturday night and Sunday. The GFS is significantly more aggressive with the rain along the Red River Saturday night and into Sunday, but without better upper level support, this potential appears to be an outlier at this time; but this bears watching. At this time, do not have PoPs for Sunday. Our attention then turns to Tuesday and Wednesday as the next upper level system starts racing across the country, bringing a chance for rain back to the region. This next system may have a dryline, surface low, and cold front set-up that will impact the event, but the best lift appears to stay to our northwest as the upper level disturbance tracks across Colorado and into the Central Plains. We will continue to assess the rain potential and any severe weather threat for the middle of next week. Otherwise expect pleasant temperatures this weekend through early next week with highs in the upper 70s to mid 80s and overnight lows in the 50s and 60s. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 59 78 58 79 59 / 80 20 0 0 0 Waco 58 78 57 77 58 / 100 0 0 0 0 Paris 60 74 54 76 56 / 100 60 0 0 0 Denton 57 77 55 77 58 / 70 20 0 0 0 McKinney 58 76 56 77 57 / 90 40 0 0 0 Dallas 60 78 58 79 59 / 100 20 0 0 0 Terrell 59 76 56 79 56 / 100 30 0 0 0 Corsicana 59 76 56 77 56 / 100 10 0 0 0 Temple 57 79 58 78 57 / 100 0 0 0 0 Mineral Wells 56 79 53 77 56 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for TXZ122-135-147- 148-162-174-175. && 30/91
Hazardous weather outlook, Apr 24, 3:43 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 343 PM CDT Wed Apr 24 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 343 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Numerous thunderstorms are expected across the entire region through tonight. Locally heavy rainfall may result in some flash flooding, mainly along and south of the I-20 corridor. Some severe storms will also be possible with the best chances across Central Texas. Large hail and damaging winds will be the main hazards, but an isolated tornado can't be ruled out, mainly this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some thunderstorms will linger east of the I-35 corridor on Thursday. Lightning and residual localized flooding will be the primary hazards. Low thunderstorm chances will return to the region on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today and this evening south of the I-20 corridor.
In the hours before
Special weather statement, Apr 24, 3:58 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT Wed Apr 24 2019
TXZ174-242145-
Milam TX-
358 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 445 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Granger Dam, or 11 miles east of Granger, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.
LAT...LON 3073 9727 3075 9731 3089 9726 3111 9683
3108 9681 3106 9682 3105 9677 3103 9678
3100 9677 3100 9675 3097 9677 3093 9676
3090 9672 3091 9669 3087 9670 3081 9664
3078 9665 3076 9661 3073 9662 3046 9715
TIME...MOT...LOC 2057Z 238DEG 40KT 3071 9725
30Special weather statement, Apr 24, 5:33 PM CDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Fort Worth TX 533 PM CDT Wed Apr 24 2019 TXZ160>162-175-242300- Robertson TX-Falls TX-Limestone TX-Leon TX- 533 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON...WEST CENTRAL LEON...SOUTHEASTERN LIMESTONE AND EAST CENTRAL FALLS COUNTIES UNTIL 600 PM CDT... At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near Bremond, or 17 miles southeast of Marlin, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bremond, Kosse and Marquez. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central Texas. LAT...LON 3108 9664 3124 9676 3149 9637 3126 9620 TIME...MOT...LOC 2233Z 238DEG 29KT 3121 9662 30
Local storm report, Apr 24, 5:56 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM FLASH FLOOD 3 S DUBLIN 32.04N 98.33W
04/24/2019 ERATH TX LAW ENFORCEMENT
*** 3 FATAL, 1 INJ *** VEHICLE CROSSED INTO HIGH WATER
ON FM 1702 3 MILES SOUTH OF DUBLIN AND WAS SWEPT AWAY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:05 PM CDT | Flash Flood Watch | FWD | Anderson, Freestone, Henderson, Leon, Milam, Robertson and 1 more | 4 hr |
| Apr 24, 8:17 PM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 38 days |
| Apr 24, 8:22 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 47 hr |
| Apr 24, 8:25 PM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 3 hr |
| Apr 24, 8:27 PM CDT | River Flood Warning | FWD | Milam | 55 hr |
| Apr 24, 8:27 PM CDT | River Flood Warning | FWD | Limestone | 58 hr |
| Apr 24, 8:27 PM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Apr 24, 8:55 PM CDT | Areal Flood Advisory | FWD | Anderson | 3 hr |
| Apr 24, 11:40 PM CDT | Areal Flood Warning | FWD | Henderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.